Aa
A
A
Close
397118 tn?1219765850
GAIN WEIGHT WITH OPIATES OR SUBOXONE?
Hi everyone I hope everybody is doing great and I hope your day has been smooth, now to my question I know that when I was taking lortabs I was hungry all the time and felt like**** blooded and that was one of the reasons I stop using because in the last year I gained about 5 to 7 pounds but I was just chatting with someone and they say that she has gained 57 pounds since been on suboxone, do you guys know if you gain weight been on it? please let me know if anyone knows anything.
Thanks
GS
Cancel
15 Answers
Page 1 of 1
445698 tn?1208622107
well ost the time you r appetite decreases while using Narcotic pain killers so that is kind of strange. It makes sense though that your friend who is on Suboxone gained weight because that is a drug used to treat opiate dependency...therefore blocking opiate affects which one is losing weight and appetite. You may just have a high metabolism even when on pills. it must not slow down while using. Im just saying what makes sense to me...don't know for sure.....maybe someone will no more.....Peace and good luck!
                        -Danners
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
306867 tn?1299253309
I gained 42 pds on perc's. Doing a little better on the sub. I seemed to be more motivated on the sub.  I couldn't get motivated at all on the perc's. (maybe the first year) but everything went to **** after that.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
397118 tn?1219765850
I guess I didn't mention that I'm on suboxone now for 5 weeks and I'm still eating all the time, I guess is me and not the pills lol, no for real I don't want to gain more weight I have notice that I have gained more since sub I don't even want to get on the scale
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
397118 tn?1219765850
when you say more motivated is that doing exercise and not eating as much?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I actually never had an appetite while on the opiates, but have no clue about the Sub....sorry.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
306867 tn?1299253309
Yeah, seem to have better control over eating. While on perc's all I wanted was chocolate and starches...bread, pasta, pizza, .  Probably didn't eat a fruit or veggie in 4 yrs. lol   Now I seem to eat much better.  Trying to get in the exercise mode. Boy it's not easy after 4 years.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
435658 tn?1257809381
I was like confused had no appetite while on the pain pills. had lost like 25 or more pounds thu it all, but now that i have quit all i seem to do is eat :(  but dont know about Sub....sorry
bobby
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
445698 tn?1208622107
It will be easier to get in the exercise mood on Sub then on any kind of narcotic painkiller.....guaranteed.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
397118 tn?1219765850
I guess I'm just a pigy my self lol, I guess I just need to control my self and exercise I have a gym at my house and I still can't seem to make my self use it lol I just look at it but I do seem to be more motivated to exercise just taking about it before while on the lortabs I didn't even think about it
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Hi I have been on Suboxone for a few months. I HAVE gained weight. Although I must say there have been so many things going on in my life that I can't honestly say that I attribute it all to the Sub.  Very hard to tell..........there are so many factors that can cause  one to eat more or not and gain weight.  I am sure that I have been no help but put in my 2 cents.............LOL. Good luck to you.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
472139 tn?1211336163
That made me think weather i was to quick to jump and blame methadone, because there are skinny people on it, But i definately know it makes me crave sugar and that's what has put my weight on. I mean im not double my weight  but 20-30kilos to me is far to much really, im tall im lucky but i hate it , i know i was to skinny before but i think for me 100kilo's would be great, i do exercise a little but i gotta tell ya shifting it is like walking in mud, I've seen some at the pharmacy to with donuts and so in hand for breakfast lol , maybe there is alot of factors involved but its strange prior to methadone i had no sweet tooth i never ate desserts after tea. This week I've started to eat dried fruit
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
1675455 tn?1328481707
I have been on Vicodin, then Perc's, Morphine, now to Fenytnal patches and Vicodin again for break through pain. When I first started taking all this mess I would go into euphoria and I would crave and devoure(sp) food. tt was like I was getting more high off the food! It went hand and hand with me.. I am going to be going through detox on May 18th... My last Patch is going to be on May 16th. Then its on to Subox..SO we will see. I had gastric bypass surgery and then I had a couple surgeries after that, then came the back pain, neck pain all do to buldging disks. It was harder for me to get painrelief because I can no longer take NSAIDS like Adivl, Aleve, Asprin. So that is how I got into this mess. Now my body is in more pain then to begin with! I wish you luck and hope that you lose..After reading this I really hope that my brain gets back to normal because this stuff (opiate/narcotics) ain't no joke..
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Omg I gained like 20+ pounds in about 6 weeks. I am hoping I lose it quickly as I have always been small till this! Only a couple days in a this point but so far not too bad. And already lost 2 pounds!! :)
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
ive gained 20 pounds in the past 7 months, i think its cuz i eat sweets and deserts more than normal food when on the pills and dont do to much, im hoping it comes off with being offa them, but its probably cuz of unmotivation and bad diet :P
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Yes, I've gained 30 LBS in the 6 mos I've been on Suboxone. I tend to eat more when I'm relaxed, which is what it does to me. I eat all the time vs never eating before. So I'd say it's more of a psychological reason, at least for me.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Addiction Answerers
Avatar universal
Blank
phoenix, AZ
406584 tn?1399591666
Blank
495284 tn?1333897642
Blank
City of Dominatrix, MN
4522800 tn?1459192030
Blank
Avatar universal
Blank
los angeles, CA
7163794 tn?1457370413
Blank
New Orleans, LA